PMID: 7987Mar 1, 1976

Corneal and lens deposits due to treatment by phenothiazine type neuroleptics

Annales médico-psychologiques
R PougetJ Boulet

Abstract

The authors have studied the corneal and lens lesions which appeared following a prolonged treatment by phenothiazines. They examined 186 patients: 147 took phenothiazines of which 35 of them presented anterior segment alterations. It seems that all phenothiazines can be held responsible for the apparition of these lesions. At this point the authors evaluated the global dose of the various phenothiazines which were administered. The threshold at which the association of these lesions seem to appear, seems to be situated around 300 gr. The total quantity of phenothiazines which are absorbed seems to be a good measure of the risk of ocular toxicity. In the case of one patient they observed that his visual keenness was lowered due to the importance of his corneal and lens lesions.

Related Concepts

Pseudoaphakia
Corneal Diseases
Dose-Response Relationship, Drug
Phenothiazines
Schamberg Disease
Antipsychotic Effect

Related Feeds

Antipsychotic Drugs

Antipsychotic drugs are a class of medication primarily used to manage psychosis (including delusions, hallucinations, paranoia or disordered thought), principally in schizophrenia and bipolar disorder. Discover the latest research on antipsychotic drugs here

Related Papers

The Medical Journal of Malaysia
Y Y Choong, K S Lim
Acta otorrinolaringológica española
M T Lahoz ZamarroF Cámara Jiménez
International Clinical Psychopharmacology
A GrinshpoonA Weizman
© 2021 Meta ULC. All rights reserved